Reyes Syndrome

B A B Y  A N D  C H I L D

Aspirin and Young Children (Reye’s Syndrome)



Medical authorities advise that children under the age of 12 should not be given aspirin.

A history of increased aspirin use in young children and a similar increase in the incidence of Reye’s Syndrome has led to the conclusion that there could be a link between this disease and that taking of aspirin by children under the age of 15 years.

Reye’s Syndrome, a rare condition, is found exclusively in children below the age of 15. It has a high mortality rate, about 50%, and so it is logical that to prevent the chance of your child developing Reye’s Syndrome, you should not give him or her aspirin.

As aspirin is passed to the feeding baby in breast milk, aspirin should not be taken by mothers who are breast feeding.

The cause of Reye’s Syndrome is unknown.

It is thought that a virus might also be implicated. It is associated with severe vomiting, drowsiness and coma. The onset usually follows on an upper respiratory tract infection such as influenza and also chicken pox has been found to be associated with the disease.

In the case of childhood fever and/or infection in a child under the age of 15 and particularly under the age of 12 it is wise to use paracetamol preparations rather than aspirin.

Too much paracetamol can also be dangerous, so make sure you never exceed the recommended dosage levels

- Aspirin and Young Children (Reyes Syndrome).- Autism.
- Bed Wetting or Nocturnal Enuresis. - Breast or Bottle Feeding.
- Chicken Pox (Varicella). - Childhood Immunization/Vaccination
- Convulsions in Childhood. - Croup.
- Cystic Fibrosis (CF). - Deafness in Childhood.
- Diarrhoea and Vomiting. - Downs Syndrome.
- Dyslexia. - Fever in Infants.
- German Measles (Rubella). -Heart Murmurs
-Heat Exhaustion in Children.-Hyperactivity in Childhood.
-Impetigo.-Measles.
-Meningitis.-Mumps.
-Nappy Rash.-Normal Development (Baby Care).
-Speech Development in Children-Spina Bifida.
-Sudden Infant Death Syndrome (SIDS) or Cot Death.-Teething.
-Your Baby Won't Sleep.-Whooping Cough (Pertussis)

Did Heath Ledger Die of an Overdose?

Another IRG Site ©Copyright 1997 - 2013 MedicalOnline.com.au